Jul 262013
 

I just popped my first ever Tecfidera pill. I also ate a few tums and took 4 Ibuprofen. I’m really hoping those things will help walay any side effects. Since I’m sitting at work, I really don’t want to get any of the GI issues. I did apologize in advance to my co-workers for any restroom disruptions they may be privy to. Explanation – our department has it’s on restroom and it’s located right outside my office door…. But right outside the restroom door as a desk (that is occupied) and right across from and nextdoor to me is Hefe’s Jefe’s Bossman’s office. So any minor explosions that occur in the privacy of the restroom are not really private… Eek!

As I sit here watching the minutes tick by since I took the pill (8 minutes so far) and wait for the dreaded side effects, I remind myself that what I may feel is nothing compared to what Dad is going thru with his chemotherapy. Granted, he’s on a low dose form of chemo but it is still having an impact on how he feels overall. He is functional. He is working part time. But he just feels sorta puny. And tired.

I can’t believe how good he’s doing! I’m so proud of my ol’ man.

9:48 AM

So I’m an hour post pill pop. I’m a bit nauseous but not so bad that my mouth is watering or like there’s an impending heave session. It started about 15 minutes ago and is getting progressively worse… I hope it doesn’t last too long. Surely there’s a peak and then it starts to lessen? But again, if this is the worst of it…

1:12 PM

The nausea is still with me. It hasn’t really abated much at all… However, I was feeling hungry. Weird to be hungry and nauseous all at the same time. I’m attempting to eat. So far so good. I got to thinking that maybe some food and water may just help settle my stomach. What’s the worst that could happen? Puke.

While eating I was reading the news. I am in disbelief right now over a google game app just released. It’s called “Angry Trayvon” and while the developer said it’s fictional… Whatever. It makes me sick people will use tragedy to make money… Especially when the product will serve no purpose other than to further divide the races as well as continuing to incite anger and promote hatred. Unreal. The purchase price for this bit of idiocy is $99… I really hope there are very few people out there who will pay that kind of money for this.

As I finish eating, I have realized that the nausea is actually a bit better. For now! I hope I havne’t spoken too soon though ha!

7:30 PM

The nausea was completely gone for the rest of the afternoon. I had a bit of the other type of GI upset but I can handle that. We ordered pizza for dinner… Man was it tasty!

9:00 PM

I took my second dose of Tecfidera.

9:45 PM

I’ve started feeling a bit nauseous but I’m going to bed. Hopefully I can sleep right on through the upset. I’m noticing that the nausea isn’t as bad tonight as it was earlier today. Good sign…

 

Being an adult is like looking both ways before you cross the street and then getting hit by an airplane.

  7 Responses to “Thursday’s Tecfidera Journal on Friday”

  1. yeah, yeah, yeah! Fingers crossed it continues to go well! As I have written in my blog, VERY minor issues the first two days (OK, well the actual ISSUE and FEELING sucked, as I genuinely thought I was having a heart attack:) BUT it only lasted about 15 minutes and then went away. Worried that if that happened the first week when taking the 1/2 dose they send that it might REPEAT and be worse the 2nd week with full dose, but NOPE nothing at all. I have now been on it for close to 3 months (I think, bad with time) and nothing at all now and don’t even take it with food now. I vowed to try and continue that part, as “remembering” to eat is a problem I have, BUT once I figured out I didn’t HAVE to take with food, it just made all the more easy as I have a plethora of pills I pop each morning right when I get up and find it easier to just add it to that mix, rather than have it separate and risk forgetting altogether, which of course HAS happened a few times. I really can’t believe I am going to say this, as when I finally was able to give up the shots (Avonex didn’t work) I thought, PILLS no problem, who in the world would complain about PILLS for fuck sake, and yet here I am, about to complain about PILLS. I do HATE that each and every day I have to have my “granny box” filled to the brim with little round “magical buttons” that are supposed to do a myriad of things. I HATE that I HAVE to have them, ALL the time, FOREVER, baring a cure for the stupid disease. It makes me feel like an old woman (hence my nickname GRANNY BOX.)
    SORRY , just my rant of the day! Hope you continue to do well and will check back in on you soon:)

    Cheers!
    Meg

  2. Are you taking the pill on an empty stomach? Are you supposed to be taking it on an empty stomach? It seems that having something in your tummy would help with the nausea – if only some crackers.

    • I ate breakfast about 15 minutes before taking the Tecfidera… and the other meds. The literature says you can take it with or without food but when I read the side effects and the percentage of folks who have nausea/vomiting/diarrhea from this drug, I immediately decided to take with food.

      Thankfully, today the side effects aren’t as bad… I was still a bit queasy but not as nauseated. Whew. Most people have been saying that the side effects are temporary. I guess the body has to become acclimated to the new poison being ingested LOL

  3. Great news! Glad there were no actual tummy troubles, and good luck with the new med.
    Peace,
    Muff

    • OH me too! I really don’t like the upchuck stuff. Today was much better so hopefully my body is getting used to it and I won’t have to deal with GI upsets too much longer

  4. I hope the nausea subsides in the days ahead. Strange question for you, have you considered taking/eating yellow mustard to ease it? Works for sailors and pregnant women so it may be worth a shot. Cheers to Day 1 of Tecfidera! Best, Christie

    • Wow! I haven’t thought about mustard in this way in many years! Back in the dinosaur days when I was an ER nurse, we used to tell people to try drinking mustard water for nausea… I had completely forgotten that remedy… thank you for reminding me! I’m going to try it next time… although today the nausea wasn’t as bad so maybe I’m past the strong part of the side effect.

Sorry, the comment form is closed at this time.

%d bloggers like this: